MAUDE Adverse Event Report: ARTHROCARE CORP. ACCU-PASS DIRECT CRESCENT XL; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORP. ACCU-PASS DIRECT CRESCENT XL; ACCESSORIES,ARTHROSCOPIC
Catalog Number 23-2005
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during a shoulder scope (rc) case, the accu-pass direct crescent xl was being used on a loose pds 1.The hooked tip part of the passer broke halfway while pulling out of patient¿s shoulder.An ii was called to find the missing ¿hooked tip¿ which was found and removed from patient.Procedure was completed, after a non-significant delay, with a competitor device.No other complications were reported.
 
Additional Manufacturer Narrative
H10, h3, h6.The reported device was received for evaluation.A visual inspection of the returned instrument shows no manufacturing abnormalities.The hook is detached from the tip of the device.Product was out of the original packaging.No packaging returned.A functional evaluation could not be conducted due to detached hook.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states this case reports the breakage of the accu-pass direct crescent tip.Undated intraoperative photos have been provided for review and confirms the reported breakage.Per case details, the tip was found and removed from patient.No patient injuries or adverse consequences were reported.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.A review of the customer provided images shows the device with the broken hook at the tip of the device.Also shows images of inside the patient and the retrieval of the hook.It was determined the device contributed to the reported event.The complaint was confirmed and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include: (1) excessive force.No containment or corrective actions are recommended at this time.

Brand Name
ACCU-PASS DIRECT CRESCENT XL
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13043727
Report Number3006524618-2021-01062
Device Sequence Number14811699
Product Code NBH
UDI-Device Identifier00885556724569
UDI-Public885556724569
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date03/11/2024
Device Catalogue Number23-2005
Device Lot Number2068372
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2021
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown